Pennsylvania, 2007

Flash Flooding in Pennsylvania, June 12, 2007

June 12, 2007 · NWS PHI · 2 events in 2 counties and zones

Thunderstorms that produced torrential downpours caused flash flooding during the evening commute on the 12th in lower sections of Montgomery and Bucks Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Thunderstorms that produced torrential downpours caused flash flooding during the evening commute on the 12th in lower sections of Montgomery and Bucks Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 12, 10:41 AM EST, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 12, 10:41 AM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1141 AM EDT TUE JUN 12 2007

.SYNOPSIS...
A BLOCKING WEATHER PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH
THE NEXT COUPLE OF DAYS AS LOW PRESSURE BOTH AT THE SURFACE AND
ALOFT SPINS TO OUR EAST. A HIGH PRESSURE SYSTEM WILL BUILD FROM THE
GREAT LAKES EAST INTO NEW ENGLAND AND SOUTHEASTERN CANADA. A
WEAKENING COLD FRONT IS THEN FORECAST TO APPROACH ON SUNDAY,
SETTLING SOUTHWARD OR DISSIPATING EARLY MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

THE ZONE FORECASTS WERE RE-ISSUED PRIMARILY TO REMOVE MORNING
WORDING...HWVR THIS AFTNS MAX TEMPS WERE RAISED SLIGHTLY TO
REFLECT LATEST GUIDANCE. THE AIR MASS OVER OUR FCST AREA IS
BECOMING MORE UNSTABLE AND SPC HAS PLACED THE NW PART OF OUR AREA
IN A SLIGHT RISK DUE TO THE INSTABILITY AND VERTICAL WIND SHEAR.
OUR KDIX VAD WIND PROFILE IS SHOWING 30KT NNE WINDS AT MID LEVELS.
THE FIRST STORMS MAY FOR IN THE MOST UNSTABLE AREA TO OUR N OVER
UPSTATE NY...AND THEN MOVE SSWWD INTO PA AND NWRN NJ.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE GFS LOOKS LIKE IT WILL HAVE AN ERRONEOUS CONVECTIVE FEEDBACK
SHORT WAVE MOVG THRU TUE NGT. EVEN W/O IT THE LAST TWO NGTS THE
SHRAS AND TSRAS HAVE BEEN ABLE TO MAINTAIN THEMSELVES AND FCSTD
INSTAB WOULD DO THE SAME FOR TNGT. WE WILL CONT THE CHC FOR MORE
SHRAS/TSRAS,  ESP IN THE EVE. TNGT WE WILL REVERSE OUR MOS
PREFERENCE AND SIDE WITH THE HIER ETA MOS DUE TO THE PREFERRED SLOR
SOLN WE WILL FOLLOW AND THUS HIER DEWS.

ON WED WE WILL CONT TO SIDE WITH THE SLOR DRYING SOLN AS DEPICTED BY
THE CAN RGEM AND WRF-NMM VS THE GFS. THE CLOSED LOW RETROGRESSION
DOES NOT APPEAR AS EMPHATIC ON THIS ONE AS PREVIOUS RUNS. BUT THAT
GFS CONVECTIVE FEEDBACK SHORT WAVE MIGHT BE BRINGING IN COOLER AND
DRIER AIR TOO QUICKLY. PCPN DOES NOT LOOK AS WDSPRD AS TDY WRT TO
BOTH POPS AND AREAL EXTENT. THERE SHOULD BE A WWD BIAS FOR THE HIER
POPS. WE WILL INCORPORATE THIS INTO THE GRIDS AND THE ZONES. BECAUSE
WE WILL BE SIDING WITH THE SLOR INTRUSION OF THE COOLER DRIER AIR WE
WILL SIDE WITH THE WARMER ETA MOS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO CHANGES WERE MADE AND PREVIOUS DISCUSSION IS REPEATED. THIS TIME
FRAME INVOLVES THE WEAKENING OF A STRONG RIDGE ACROSS THE GREAT
LAKES AND SOUTHEASTERN CANADA, HOWEVER THE DETAILS ARE UNCERTAIN
ESPECIALLY REVOLVING AROUND THE DEPARTURE OF A TROUGH/ CLOSED LOW
FROM THE EAST COAST TO WESTERN ATLANTIC.

WE USED HPCS GUIDANCE THROUGH THE PERIOD, WHICH LEANED TOWARD THE
00Z ECMWF SOLUTION FOR THURSDAY THROUGH SUNDAY THEN A BLEND OF THE
00Z ECMWF WITH THE 12Z/10 ECMWF FOR MONDAY TO TONE DOWN SYSTEM
DETAILS THAT HAVE LOW PREDICTABILITY. THE OVERALL THEME OF THE MODEL
GUIDANCE IS FOR A WEAKENING OF A FAIRLY STRONG RIDGE IN THE GREAT
LAKES AND SOUTHEASTERN CANADA EARLY ON, WHICH SHOULD LEAD TO THE
DEPARTURE OF A PERSISTENT WESTERN ATLANTIC/EAST COAST TROUGH/CLOSED
LOW BY SOMETIME IN THE SUNDAY TO MONDAY TIME FRAME. MODELS ALONG
WITH ENSEMBLES INDICATE THE GREATEST UNCERTAINTY INVOLVES THE
AMPLITUDE AND TIMING OF SHORT WAVE ENERGY ACROSS THE NORTHERN TIER
STATES AND SOUTHERN CANADA. PER DISCUSSIONS FROM HPC, THE 06Z RUNS
OF THE GFS AND THE GFS ENSEMBLE MEAN, ALONG WITH THE ECMWF ENSEMBLE
GUIDANCE, FURTHER SUGGEST THE 00Z GFS WAS A FAST OUTLIER WITH THE
TROUGH FORECAST TO PROGRESS FROM THE NORTHWESTERN STATES INTO THE
NORTHERN PLAINS SATURDAY THROUGH MONDAY. HPC INDICATED THAT THE BEST
CONSENSUS OF END OF THE PERIOD MULTI-DAY MEANS SHOW A WELL DEFINED
CORE OF POSITIVE HEIGHT ANOMALIES NEAR THE ALEUTIANS ALONG 170 WEST.
TELECONNECTIONS RELATIVE TO THIS CENTER FAVOR A WESTERN NORTH
AMERICAN MEAN RIDGE WITH WEAK TROUGHING NEAR THE EAST COAST. THE
LAST TWO ECMWF RUNS APPEAR TO BE HEADING TOWARD THIS FAVORED MEAN
PATTERN BETTER THAN THE NCEP-GFS MEANS THAT ARE SLOWER WITH THE
NORTHWESTERN U.S. TROUGH. SO, WHAT DOES THIS MEAN FOR US?

AS THE OVERALL PATTERN BEGINS TO BREAK DOWN AND MOVE, AIRMASS
MODIFICATION WILL GET UNDERWAY. THIS SHOULD BE MORE PRONOUNCED
SUNDAY AND MONDAY AS THE LARGE UPPER-LEVEL RIDGE ACROSS THE SOUTHERN
PLAINS BEGINS TO NUDGE ITSELF EASTWARD. THE GFS AND ECMWF INDICATE
850 MB TEMPERATURES IN THE +16C TO +18C RANGE BY SUNDAY EVENING.
THERE IS A COLD FRONT THOUGH FORECAST TO APPROACH FROM THE NORTH
SUNDAY. THE WESTERLY FLOW SHOULD HELP TO BOOST HIGH TEMPERATURES
SUNDAY TO TOASTY LEVELS, WITH SOME COOLING NOTED ON MONDAY. ATTM,
THERE DOES NOT APPEAR TO BE A LOT WITH THIS FRONT, THEREFORE WE WILL
CARRY A SLIGHT CHC POP ON SUNDAY IN THE GRIDDED DATA.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
VFR CONDS ARE NOTED AT ALL TAF SITES THIS MORNING...EXCEPT FOR
SMWHT LOWER VSBY DUE TO HAZE AT MIV. WE EXPECT VSBY TO IMPROVE
THERE ALSO OVER THE NEXT COUPLE OF HOURS...AND OTRW JUST SCT-BKN
MID AND HI CLDS THIS MORNING. THE AIRMASS OVER US IS STILL
UNSTABLE EVEN EARLY IN THE MORNING...SO CONFIDENCE IS HIGH THAT
SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY THIS AFTERNOON...
IF NOT SOONER. THESE HAVE NOT BEEN SPECIFICALLY MENTIONED IN THE
TAFS BECAUSE THEY WILL NOT LIKELY AFFECT ANY ONE SITE FOR VERY
LONG...BUT THEY WILL BE SCATTERED TO NUMEROUS AROUND THE AREA THIS
AFTERNOON AND POSSIBLY INTO THE EVENING.

&&

.MARINE...
A NE FLOW WILL BECOME ESTABLISHED OVER THE FORECAST WATERS BY THIS
AFTERNOON. TRANQUIL CONDITIONS ARE EXPECTED TODAY INTO TONIGHT,
ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM TIME
TO TIME LATER TODAY INTO WEDNESDAY. THE NE ONSHORE FLOW IS EXPECTED
TO PUSH SEAS TO 5 OR 6 FT LATER WEDNESDAY INTO THURSDAY. WILL
HOIST SMALL CRAFT ADVISORY ON OUR OCEAN WATERS WITH THIS ISSUANCE.

&&

.TIDES/COASTAL FLOODING...
MODEL GUIDANCE IS INDICATING THAT TIDES COULD APPROACH OR EXCEED
MODERATE FLOODING LEVELS ALONG THE ATLANTIC COAST AROUND THE TIME
OF HIGH TIDE TOMORROW AFTERNOON. THIS IS DUE TO THE NEW MOON ON
THUR COMBINED WITH A FORECAST OF SUSTAINED NELY WINDS STARTING
TONIGHT. WILL MONITOR THE SITN FOR POSSIBLE COASTAL FLOOD WATCH
THIS AFTERNOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 12 PM WEDNESDAY TO 6 AM EDT THURSDAY
     FOR ANZ450>455.

&&

SYNOPSIS...TFG
NEAR TERM...AMC
SHORT TERM...TFG
LONG TERM...GORSE
AVIATION...AMC
MARINE...RPW/AMC
TIDES/COASTAL FLOODING...AMC
Hazardous weather outlook, Jun 12, 3:05 AM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT TUE JUN 12 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-131000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
405 AM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS ARE POSSIBLE LATER
TODAY. THERE WILL BE SOME POOR DRAINAGE FLOODING, BUT NO
WIDESPREAD STREAM FLOODING IS EXPECTED AT THIS TIME. SOME ISOLATED
THUNDERSTORMS COULD HAVE LARGE HAIL AND POSSIBLY SOME GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-131000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 AM EDT TUE JUN 12 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO 6 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-131000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
405 AM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

In the hours before

Special weather statement, Jun 12, 12:28 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
128 PM EDT TUE JUN 12 2007

NJZ023-024-121830-
ATLANTIC COASTAL CAPE MAY-CAPE MAY-
128 PM EDT TUE JUN 12 2007

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAPE MAY COUNTY...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF ATLANTIC CITY...MOVING
SOUTH AT 15 TO 20 MPH. THE THUNDERSTORM WILL BE NEAR AVALON AROUND
140 PM...CAPE MAY COURT HOUSE AROUND 145 PM...STONE HARBOR AROUND
150 PM...NORTH WILDWOOD WEST WILDWOOD AND RIO GRANDE AROUND 200
PM...WILDWOOD AND WILDWOOD CREST AROUND 205 PM.

OTHER THUNDERSTORMS WERE FORMING OVER NORTHWESTERN CAPE MAY COUNTY
AND ALONG THE SOUTH COASTAL AREAS OF CAPE MAY COUNTY.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THESE
STORMS.

JRP
Special weather statement, Jun 12, 12:47 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
147 PM EDT TUE JUN 12 2007

PAZ054-121830-
CARBON-
147 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARBON COUNTY...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF BETHLEHEM...MOVING
SOUTHWEST AT 10 TO 15 MILES AN HOUR. THIS STORM WILL BE IN EASTERN
CARBON COUNTY THROUGH 2:30 PM AND MAY AFFECT LEHIGHTON.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM.

JRP
Special weather statement, Jun 12, 12:54 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
154 PM EDT TUE JUN 12 2007

PAZ054-055-060>062-121845-
BERKS-CARBON-LEHIGH-MONROE-NORTHAMPTON-
154 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...MONROE...
NORTHAMPTON...AND BERKS COUNTIES...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER EAST-CENTRAL PENNSYLVANIA. THE
STRONGEST ACTIVITY WAS FROM EASTERN CARBON COUNTY THROUGH
NORTHWESTERN NORTHAMPTON AND NORTHWESTERN LEHIGH COUNTIES. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT FOR THESE AREAS UNTIL 8:00 PM
EDT.

THESE STORMS WERE MOVING SOUTH-SOUTHWEST AT 15 MPH. THUNDERSTORMS
WILL BE NEAR SLATINGTON AROUND 200 PM...WALNUTPORT AROUND 205 PM AND
SCHNECKSVILLE AROUND 220 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM.

JRP
Local storm report, Jun 12, 2:04 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NUMEROUS REPORTS OF PEA SIZE HAIL NEAR THE CAPE MAY FERRY
            TERMINAL.

0200 PM     HAIL             2 S DOYLESTOWN          40.29N 75.13W
06/12/2007  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WARRINGTON.

0210 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF PEA TO PENNY SIZE HAIL IN CAPE MAY.

0215 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF NICKEL SIZE HAIL AT THE CAPE MAY FERRY
            TERMINAL.

0215 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HORSHAM AND FORT
            WASHINGTON.

0230 PM     HAIL             3 SSE RIEGELSVILLE      40.56N 75.18W
06/12/2007  E0.25 INCH       HUNTERDON          NJ   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN FERNDALE.

0235 PM     TSTM WND DMG     WOODBOURNE              40.20N 74.89W
06/12/2007                   BUCKS              PA   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN NEAR THE OXFORD VALLEY MALL.
            NICKEL SIZE HAIL ALSO REPORTED IN THE AREA.

0250 PM     HAIL             PHILADELPHIA            40.01N 75.13W
06/12/2007  E0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN TEH SUMMERTON
            SECTION OF PHILADELPHIA.

0250 PM     HAIL             FEASTERVILLE-TREVOSE    40.15N 74.99W
06/12/2007  E0.75 INCH       BUCKS              PA   TRAINED SPOTTER

            HAIL REPORTED IN SOUTHWESTERN BUCKS COUNTY.

0300 PM     HAIL             W COATESVILLE           39.98N 75.82W
06/12/2007  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            HAIL REPORTED JUST WEST OF COATESVILLE.

&&

MEOLA
Local storm report, Jun 12, 2:26 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.25 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NUMEROUS REPORTS OF PEA SIZE HAIL NEAR THE CAPE MAY FERRY
            TERMINAL.

0200 PM     HAIL             2 S DOYLESTOWN          40.29N 75.13W
06/12/2007  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WARRINGTON.

0210 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF PEA TO PENNY SIZE HAIL IN CAPE MAY.

0210 PM     HAIL             5 WNW MOUNT POCONO      41.15N 75.45W
06/12/2007  E0.25 INCH       MONROE             PA   TRAINED SPOTTER

            HAIL REPORTED IN TOBYHANNA.

0215 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF NICKEL SIZE HAIL AT THE CAPE MAY FERRY
            TERMINAL.

0215 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HORSHAM AND FORT
            WASHINGTON.

0230 PM     HAIL             3 SSE RIEGELSVILLE      40.56N 75.18W
06/12/2007  E0.25 INCH       HUNTERDON          NJ   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN FERNDALE.

0235 PM     TSTM WND DMG     WOODBOURNE              40.20N 74.89W
06/12/2007                   BUCKS              PA   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN NEAR THE OXFORD VALLEY MALL.
            NICKEL SIZE HAIL ALSO REPORTED IN THE AREA.

0250 PM     HAIL             PHILADELPHIA            40.01N 75.13W
06/12/2007  E0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN TEH SUMMERTON
            SECTION OF PHILADELPHIA.

0250 PM     HAIL             FEASTERVILLE-TREVOSE    40.15N 74.99W
06/12/2007  E0.75 INCH       BUCKS              PA   TRAINED SPOTTER

            HAIL REPORTED IN SOUTHWESTERN BUCKS COUNTY.

0255 PM     HAIL             LANGHORNE               40.18N 74.92W
06/12/2007  E0.88 INCH       BUCKS              PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN LANGHORNE.

0300 PM     HAIL             W COATESVILLE           39.98N 75.82W
06/12/2007  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            HAIL REPORTED JUST WEST OF COATESVILLE.

0315 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN HORSHAM.

0320 PM     HAIL             WARMINSTER HEIGHTS      40.19N 75.08W
06/12/2007  E0.50 INCH       BUCKS              PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN WARMINSTER.

0320 PM     HAIL             FORT WASHINGTON         40.14N 75.19W
06/12/2007  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN FORT WASHINGTON.

&&

MEOLA
Local storm report, Jun 12, 3:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             2 S DOYLESTOWN          40.29N 75.13W
06/12/2007  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN WARRINGTON.

0210 PM     HAIL             5 WNW MOUNT POCONO      41.15N 75.45W
06/12/2007  E0.25 INCH       MONROE             PA   TRAINED SPOTTER

            HAIL REPORTED IN TOBYHANNA.

0215 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HORSHAM AND FORT
            WASHINGTON.

0215 PM     HAIL             CAPE MAY                38.94N 74.91W
06/12/2007  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            REPORT OF NICKEL SIZE HAIL AT THE CAPE MAY FERRY
            TERMINAL.

0230 PM     HAIL             BELVIDERE               40.83N 75.07W
06/12/2007  E0.25 INCH       WARREN             NJ   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN BELVIDERE.

0230 PM     HAIL             3 SSE RIEGELSVILLE      40.56N 75.18W
06/12/2007  E0.25 INCH       HUNTERDON          NJ   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN FERNDALE.

0235 PM     TSTM WND DMG     WOODBOURNE              40.20N 74.89W
06/12/2007                   BUCKS              PA   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN NEAR THE OXFORD VALLEY MALL.
            NICKEL SIZE HAIL ALSO REPORTED IN THE AREA.

0250 PM     HAIL             PHILADELPHIA            40.01N 75.13W
06/12/2007  E0.25 INCH       PHILADELPHIA       PA   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN REPORTED IN THE SUMMERTON
            SECTION OF PHILADELPHIA.

0250 PM     HAIL             FEASTERVILLE-TREVOSE    40.15N 74.99W
06/12/2007  E0.75 INCH       BUCKS              PA   TRAINED SPOTTER

            HAIL REPORTED IN SOUTHWESTERN BUCKS COUNTY.

0255 PM     HAIL             LANGHORNE               40.18N 74.92W
06/12/2007  E0.88 INCH       BUCKS              PA   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN LANGHORNE.

0300 PM     HAIL             PHILADELPHIA            40.01N 75.13W
06/12/2007  E0.50 INCH       PHILADELPHIA       PA   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN PHILADELPHIA.

0300 PM     HAIL             W COATESVILLE           39.98N 75.82W
06/12/2007  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            HAIL REPORTED JUST WEST OF COATESVILLE.

0310 PM     TSTM WND DMG     CLAYTON                 39.66N 75.08W
06/12/2007                   GLOUCESTER         NJ   EMERGENCY MNGR

            WIRES REPORTED DOWN IN CLAYTON.

0315 PM     HAIL             HORSHAM                 40.18N 75.14W
06/12/2007  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN HORSHAM.

0320 PM     HAIL             WARMINSTER HEIGHTS      40.19N 75.08W
06/12/2007  E0.50 INCH       BUCKS              PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN WARMINSTER.

0335 PM     HAIL             FORT WASHINGTON         40.14N 75.19W
06/12/2007  E0.50 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN FORT WASHINGTON.

0345 PM     HEAVY RAIN       2 E WEST GOSHEN         39.97N 75.54W
06/12/2007  M1.20 INCH       CHESTER            PA   TRAINED SPOTTER

            1.20 INCHES OF RAIN FELL IN EAST GOSHEN IN 40 MINUTES.

0350 PM     HAIL             ELKTON                  39.60N 75.82W
06/12/2007  E0.75 INCH       CECIL              MD   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN ELKTON.

&&

MEOLA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Montgomery

When
June 12, 3:30 PM EST to 5:30 PM EST
Where
Montgomery County, Mapleglen
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.180, -75.180

Thunderstorms with heavy rain caused flooding of smaller streams as well as poor drainage flooding in Horsham, Lower Gwynedd and Upper Dublin Townships in southeastern Montgomery County. Flooding occurred at the Fort Washington Interchange (Upper Dublin Township) of the Pennsylvania Turnpike. Doppler Radar storm total estimates reached 4 inches in that part of Montgomery County.

Flash Flood, Bucks

When
June 12, 5:00 PM EST to 7:00 PM EST
Where
Bucks County, Southampton
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.180, -75.050

Thunderstorms with very heavy rain caused stream and poor drainage flooding in Upper and Lower Southampton Townships in Bucks County. Doppler Radar storm total estimates reached 4 inches in those two townships.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40233, 40237.